Alert archive / New York / Areal Flood Warnings in 2012

Areal Flood Warning 2, NWS New York, NY

October 29, 20124 counties in New York; Bergen County, New Jersey

NWS New York, NY issued this areal flood warning at Oct 29, 2012, 12:47 PM EDT for 4 counties in New York; Bergen County, New Jersey. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 29, 2012, 12:47 PM EDT (16:47 UTC)
Expired
Oct 30, 2012, 1:04 AM EDT
In force
12 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Bergen County, NJ, Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 98 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 4.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 682 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
682 m²/s²
0-3 km storm-relative helicity
1006 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

778 
WGUS41 KOKX 291647
FLWOKX

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1247 PM EDT MON OCT 29 2012

NJC003-NYC071-079-087-119-301030-
/O.NEW.KOKX.FA.W.0002.121029T1647Z-121030T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-PUTNAM NY-ROCKLAND NY-BERGEN NJ-WESTCHESTER NY-
1247 PM EDT MON OCT 29 2012

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLOOD WARNING FOR...
  ORANGE COUNTY IN SOUTHEAST NEW YORK...
  PUTNAM COUNTY IN SOUTHEAST NEW YORK...
  ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
  BERGEN COUNTY IN NORTHEAST NEW JERSEY...
  WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 630 AM EDT TUESDAY

* AT 1237 PM EDT...STRONG WINDS AND A STRONG COASTAL STORM SURGE 
INTO NEW YORK CITY HARBOR AREA WILL CAUSE A STRONG TIDAL SURGE  
ALONG THE HUDSON RIVER DURING THE OVERNIGHT HIGH TIDE CYCLE. 
AREAS ALONG THE HUDSON RIVER WILL EXPERIENCE MINOR TO MODERATE 
FLOODING OVERNIGHT INTO TUESDAY MORNING.     

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 4159 7405 4159 7395 4152 7399 4145 7399
      4149 7393 4150 7377 4126 7379 4109 7372
      4099 7365 4089 7378 4092 7391 4082 7399
      4080 7406 4077 7409 4077 7413 4079 7415
      4086 7412 4086 7411 4093 7414 4162 7414

$$

FIG
1 follow-up statement
475 
WGUS81 KOKX 300504
FLSOKX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
104 AM EDT TUE OCT 30 2012

NJC003-NYC071-079-087-119-300514-
/O.CAN.KOKX.FA.W.0002.000000T0000Z-121030T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-PUTNAM NY-ROCKLAND NY-BERGEN NJ-WESTCHESTER NY-
104 AM EDT TUE OCT 30 2012

...THE FLOOD WARNING HAS BEEN CANCELLED FOR WESTCHESTER...BERGEN...
ROCKLAND...PUTNAM AND EASTERN ORANGE COUNTIES...

THE WARNING HAS BEEN CANCELLED AS THE STORM TIDE AND TIME OF HIGH 
TIDE HAS PASSED AND WATER LEVELS ARE EXPECTED TO RECEDE THROUGH THE 
OVERNIGHT. 

LAT...LON 4159 7405 4159 7395 4152 7399 4145 7399
      4149 7393 4150 7377 4126 7379 4109 7372
      4099 7365 4089 7378 4092 7391 4082 7399
      4080 7406 4077 7409 4077 7413 4079 7415
      4086 7412 4086 7411 4093 7414 4162 7414

$$

NV

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this areal flood warning went out at Oct 29, 11:29 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Oct 29, 11:29 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1129 AM EDT MON OCT 29 2012

.SYNOPSIS...
SANDY...WHOSE CENTER WAS LOCATED ABOUT 260 MILES SOUTH SOUTHEAST OF
NEW YORK CITY AT 11 AM...CONTINUES TO INCREASE ITS IMPACT ON THE
REGION THROUGH TONIGHT. THE CENTER OF SANDY IS FORECAST TO MAKE
LANDFALL ON THE NEW JERSEY COAST THIS EVENING...A WORST CASE
SCENARIO FOR OUR REGION. CONDITIONS WILL RAPIDLY DETERIORATE
TODAY...WITH PROLONGED MAJOR IMPACTS THIS AFTERNOON AND NIGHT...
INCLUDING DAMAGING WINDS TO HURRICANE FORCE...LIFE THREATENING
STORM SURGE...AND POTENTIALLY FLOODING RAINS. THE STORM WILL
WEAKEN JUST WEST OF THE REGION STARTING TUESDAY INTO WEDNESDAY.
HIGH PRESSURE WILL BUILD IN FRIDAY INTO SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WINDS GUSTING 50-60 MPH FROM CSTL CT SWD...AND 40-50 MPH ELSEWHERE
AT 11AM. MESONET MARINE REPORT OF 66KT AT EATONS NECK. LATEST
HURRICANE CENTER FIX INDICATES A 943 LOW...15MB DEEPER THAN THE
12Z NAM ANALYSIS. NO SIG CHANGES TO FCST TRACK. HAVE INCREASED
WIND GUSTS ACROSS THE CWA THRU THE REMAINDER OF THE DAY TO
ACCOUNT FOR THE DEPTH AND TIMING OF THE STORM.

FOR PCPN...WENT MORE IN LINE WITH THE NAM AS IT LOOKS TO
HAVE A BETTER HANDLE ON THE PRECIP FIELD. WE WILL SEE LIGHT TO
MODERATE RAIN TRANSITIONING TO MODERATE TO HEAVY RAIN THIS
AFTERNOON. NO MAJOR CHANGES ON TEMPS OR DEWPOINT.

SANDY HAS TURNED TOWARD THE NW IN RESPONSE TO INCREASING UPSTREAM
BLOCKING AS AN UPPER HIGH BUILDS WESTWARD INTO THE CANADIAN
MARITIMES...AND AS THE STORM FIRST UNDERGOES FUJIWARA INTERACTION
WITH AND THEN MERGES WITH A DIGGING CLOSED LOW TO ITS WEST. THIS
INFUSION OF BAROCLINIC ENERGY WILL ENABLE SANDY TO MAINTAIN OR
INCREASE IN INTENSITY...TRANSFORMING INTO A SEVERE POST-TROPICAL
CYCLONE AND MAKING LANDFALL ON THE CENTRAL OR SOUTHERN NJ COAST
EARLY THIS EVENING. THE ALREADY LARGE WIND FIELD AROUND SANDY
SHOULD EXPAND AND INTENSIFY TODAY...WITH SUSTAINED WINDS OF 40-55
MPH BY THIS EVENING. ALL NWP IN PRETTY CLOSE AGREEMENT ON
DEVELOPMENT AND PLACEMENT OF A BAND OF VERY STRONG 925 MB WINDS OF
70-90 KT TO THE NORTH OF THE CYCLONE BY LATE AFTERNOON OVER OUR
CWA...ESPECIALLY ACROSS COASTAL SECTIONS. A SHALLOW MIXED LAYER
BELOW THAT...IN COMBINATION WITH POSSIBLE GRAVITY WAVE DUCTING
JUST NORTH OF A WARM FRONT DEVELOPING TO THE NORTHEAST OF
SANDY...COULD ALLOW A LARGE PORTION OF THESE STRONG WINDS TO MIX
DOWN...ESPECIALLY IN HEAVIER RAIN...SO AT LEAST OCCASIONAL GUSTS
60-75 MPH EXPECTED IN NE-E FLOW DURING MID TO LATE AFTERNOON
BEFORE THE STORM MAKES LANDFALL.

OF EVEN GREATER CONCERN IS A SECOND BAND OF FCST 925 MB WINDS OF
SIMILAR STRENGTH ON THE SE FLANK OF THE CYCLONE THAT SHOULD ROTATE
UP INTO THE CWA DURING AND JUST AFTER LANDFALL THIS
EVENING...INITIALLY IMPACTING SOUTHERN CT AND LONG ISLAND...THEN
TRANSLATING WESTWARD INTO NYC METRO AND THE LOWER HUDSON VALLEY.
STEEPENING LOW LEVEL LAPSE RATES IN THIS QUADRANT OF THE STORM
AS CAA BEGINS JUST OFF THE DECK...BUT AS LOW LEVEL WAA
CONTINUES...SHOULD LEAD TO EVEN MORE EFFICIENT MOMENTUM
TRANSFER...WITH THE STRONGEST WINDS EXPECTED ALONG THE SOUTH
SHORES OF LONG ISLAND AND CT WHERE WINDS COULD GUST 80 TO PERHAPS
90 MPH. THERE MAY BE A LOW END TORNADO THREAT ACROSS EASTERN
CT/LONG ISLAND DURING THIS TIME VIA STRONG LOW LEVEL HELICITY AND
DEVELOPMENT OF MARGINAL LOW LEVEL CAPE...NOT ENOUGH FOR THUNDER
INITIALLY BUT ENOUGH FOR LOW-TOPPED CONVECTION THAT COULD STRETCH
ROTATING UPDRAFTS AND/OR TAP INTO HIGHER MOMENTUM ALOFT.

WINDS WILL SLOWLY DIMINISH OVERNIGHT...BUT WILL STILL BE GUSTING
UP TO 45-50 MPH AT DAYBREAK.

THE COMBINATION OF EVENT DURATION...SATURATED GROUNDS...AND
PARTIAL TO NEARLY FULL TREE CANOPIES...WOULD CAUSE WIDESPREAD
DOWNING OF TREES AND POWER LINES...CAUSING DISRUPTION TO POWER AND
POSSIBLY TRANSIT FOR AT LEAST SEVERAL DAYS. THESE WINDS WILL ALSO
RESULT IN SIGNIFICANT COASTAL IMPACTS...DETAILED IN THE TIDES AND
COASTAL FLOODING SECTION.

THE HEAVIEST RAINFALL IS EXPECTED MONDAY INTO TUESDAY AS THE
STORM INTERACTS WITH INTENSE JET/SHORTWAVE ENERGY...WITH 2 TO 4
INCHES RAINFALL POSSIBLE DURING THIS TIME. THINKING THE HIGHEST
RAINFALL AMOUNTS WILL BE SEEN ACROSS NYC METRO AND NORTHEAST NEW
JERSEY...CLOSER TO THE CENTER OF CIRCULATION...AND IN/NEAR UPSLOPE
AREAS OF THE HIGHER ELEVATIONS OF THE LOWER HUDSON VALLEY AND SW
CT VIA STRONG OROGRAPHIC LIFT. SEE THE HYDROLOGY SECTION FOR MORE
DETAILS.

LOWS TONIGHT IN THE 50S.

CONTINUE TO MONITOR NATIONAL WEATHER
SERVICE FORECASTS...AS THE EXACT TIMING...PLACEMENT AND INTENSITY
OF THE STORM AS IT APPROACHES AND MAKES LANDFALL WILL DETERMINE
THE SEVERITY OF IMPACTS IN PARTICULAR LOCATIONS. ALSO...REFER TO
THE NATIONAL HURRICANE CENTER FOR THE LATEST TRACK AND FORECASTS.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
AS THE CENTER OF SANDY HEADS FARTHER INLAND...S-SE WINDS WILL BE
SLOW TO DIMINISH DURING THE DAY ON TUE...STILL GUSTING TO 40-45
MPH...BUT SHOULD DIMINISH FURTHER TUE NIGHT. SHOWERS STILL
EXPECTED AS MOISTURE WILL STILL BE ABUNDANT...WITH SOME MARGINAL
SFC-BASED INSTABILITY. HIGH TEMPS ACROSS EASTERN LONG ISLAND/CT
WILL BE IN THE MID 60S...YIELDING ENOUGH INSTABILITY FOR A FEW
TSTMS THERE THAT COULD STILL PRODUCE LOCALLY DAMAGING WIND GUSTS
OVER 60 MPH OR AN ISOLATED TORNADO.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
MODEL CONSENSUS TAKES THE STACKED...CLOSED REMNANT LOW OF SANDY
FROM THE INTERIOR NORTHERN MID ATLANTIC REGION SLOWLY NORTH AND
EAST ACROSS THE UPSTATE OF NEW YORK AND INTO THE CANADIAN
MARITIMES BY THE END OF THE WEEK. THIS WILL RESULT IN A GRADUALLY
DISSIPATING S/SW FLOW...STILL BREEZY ON WED. WINDS WILL BECOME
MORE WESTERLY BY THE END OF THE WEEK AS THE LOW PASSES TO THE
NORTH AND SENDS A TROF/WEAK COLD FRONT ACROSS THE AREA THU.

INSTABILITY SHOWERS EXPECTED WED AND THU DUE TO A DEEP CYCLONIC
FLOW AND COLD TEMPS ALOFT. THERE WILL BE PLENTY OF CLOUDS DURING
THIS TIME.

THE COMBINATION OF THE CLOUD COVER AND SHOWERS WILL KEEP DAYTIME
HIGHS IN THE LOW TO MID 50S WED AND THU...SEVERAL DEGREES BELOW
NORMAL. MORE SUNSHINE WILL FOLLOW FOR FRI INTO THE WEEKEND... WITH
SEASONABLY COOL AS A DRY AIR MASS FILTERS IN ON A GUSTY NW FLOW.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
MAJOR IMPACTS FROM SANDY TODAY AND TONIGHT...

WINDS CONTINUE TO GRADUALLY INCREASE THIS MORNING AS SANDY
APPROACHES. DIRECTION REMAINS STEADY FROM NNE TO NE AS MAGNITUDES
INCREASE THIS AFTN. GUSTS TO 70 KT...PERHAPS 75 KT...ARE LIKELY
THIS EVENING.

IFR CIGS AND +RA MAY BE SLOWER TO DEVELOP THAN FCST BY AN HOUR OR TWO.

CCFP AREA IN NY METRO FOR 17Z AND 19Z ARE NOT FOR TSTMS.

AN AVERAGE ACROSS THE TERMINALS OF 55-60 KT WINDS AT 1000FT...AND
65-70 KT AT 2000FT DURING THE FIRST HALF OF THE AFTERNOON INCREASE
TO 60-65 KT AT 1000FT AND 75-80 KT BY EVENING. GUSTS AFTER 18Z IN
TAFS REPRESENT THE PEAK GUST EXPECTED DURING THE PERIOD (ONLY
OCCASIONAL GUSTS).

SANDY MAKES LANDFALL ON THE JERSEY SHORE THIS EVENING AND THEN
BEGINS A SLOW WEAKENING PROCESS. WINDS SLOWLY SUBSIDE AFT
MIDNIGHT.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: EXPECT A GRADUAL INCREASE IN WIND SPEEDS
THROUGH THE DAY. OCCASIONAL GUSTS AROUND 50 KT BEFORE 18Z.

KLGA FCSTER COMMENTS: EXPECT A GRADUAL INCREASE IN WIND SPEEDS
THROUGH THE DAY. OCCASIONAL GUSTS AROUND 50 KT BEFORE 18Z.

KEWR FCSTER COMMENTS: EXPECT A GRADUAL INCREASE IN WIND SPEEDS
THROUGH THE DAY. OCCASIONAL GUSTS AROUND 50 KT BEFORE 18Z.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES  SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KTEB FCSTER COMMENTS: EXPECT A GRADUAL INCREASE IN WIND SPEEDS
THROUGH THE DAY. OCCASIONAL GUSTS 45-50 KT BEFORE 18Z.

KHPN FCSTER COMMENTS: EXPECT A GRADUAL INCREASE IN WIND SPEEDS
THROUGH THE DAY. OCCASIONAL GUSTS 45-50 KT BEFORE 18Z.

KISP FCSTER COMMENTS: EXPECT A GRADUAL INCREASE IN WIND SPEEDS
THROUGH THE DAY. OCCASIONAL GUSTS AROUND 50 KT BEFORE 18Z.

.OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
.TUE...VFR. WND SE G45-50KT IN THE MORNING...SLOWLY DIMINISHING TO
G35KT BY SUNSET.
.WED-FRI...MVFR CONDS WITH SCT SHOWERS. WIND WSW 20KT BECOMING NW
FRI.

&&

.MARINE...
SANDY...A DANGEROUS AND POTENTIALLY DEADLY STORM...WILL AFFECT THE
WATERS TROUGH TUESDAY. HURRICANE WIND WARNINGS ARE IN EFFECT.

GUSTS WILL INCREASE TO HURRICANE FORCE THIS AFTERNOON AND EVENING.
FCST UPPED TO 80KT...BUT THE POTENTIAL EXISTS FOR HIGHER GUSTS ON
THE OCEAN CLOSER TO THE CENTER OF THE STORM.

25-35 FT OCEAN SEAS BY TNGT. SEAS UP TO 15 FT EXPECTED ON THE
SOUND.

CONDS WILL BE SLOW TO IMPROVE INTO MID WEEK AS THE WEAKENING
REMNANT LOW OF SANDY LIFTS SLOWLY NORTHWARD ACROSS THE NORTHEAST.

&&

.HYDROLOGY...
SANDY WILL BRING BETWEEN 2 AND 4 INCHES OF RAIN THROUGH TUESDAY.
THE HIGHEST RAINFALL AMOUNTS ARE EXPECTED IN THE HIGHER
ELEVATIONS...AND IN AREAS THAT EXPERIENCE PROLONGED HEAVY RAIN
BANDS WHICH COULD VERY WELL BE NEAR THE CITY AND NORTHEAST NEW
JERSEY. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE IN
THE HEAVIEST BANDS.

THESE RAINFALL AMOUNTS WILL CAUSE WIDESPREAD URBAN AND POOR
DRAINAGE FLOODING MONDAY MORNING INTO TUESDAY...WITH FLOODING OF
FAST RESPONDING STREAMS LIKELY AS WELL. THE URBAN AND POOR
DRAINAGE FLOODING WILL LIKELY BE EXACERBATED BY FALLEN LEAVES
CLOGGING DRAINS...AND ALONG COASTAL AREAS DURING THE TIMES OF HIGH
TIDE.

IN ADDITION...THERE IS A CHANCE FOR SOME LARGER MAIN STEM RIVER
FLOODING MONDAY NIGHT AND TUESDAY. THIS WILL DEPEND ON WHERE THE
HEAVIEST RAIN ACTUALLY FALLS.

A FLOOD WATCH HAS BEEN ISSUED FOR MON AND TUE AS A RESULT.

&&

.TIDES/COASTAL FLOODING...
THIS HISTORIC STORM WITH RESPECT TO ITS LARGE SCALE AND UNUSUAL
TRACK WILL PRODUCE LIFE THREATENING COASTAL FLOODING THROUGH
TUESDAY MORNING...WITH PARTICULAR EMPHASIS ON THE HIGH TIDE
TONIGHT. MULTIPLE SOURCES OF GUIDANCE AND THE TRACK OF THE STORM
CENTER TO THE SOUTH OF THE NEW YORK BIGHT CONTINUES TO SUPPORT A
STORM SURGE OF 6 TO 12 FT ACROSS MUCH OF THE AREA. THE COMBINED
EFFECT OF THE STORM SURGE AND TIDE MAY PRODUCE WATER LEVELS AS
HIGH AS 6 TO 12 FT ABOVE GROUND LEVEL OR AGL...THE HIGHER END OF
THE RANGE BEING ACROSS HISTORICALLY FLOOD PRONE SPOTS.

THE COMBINATION OF PILING OF WATER FROM THE STRENGTHENING E/NE
FLOW AND EKMAN TRANSPORT WHICH TRANSPORTS WATER TO THE RIGHT OF
THE WIND...WILL BE FACTORS IN THIS PROLONGED COASTAL FLOOD EVENT.

MODERATE TO MAJOR FLOODING HAS ALREADY OCCURRED. FOR THE HIGH TIDE
CYCLE TONIGHT...WIDESPREAD MAJOR COASTAL FLOODING...POSSIBLY TO
RECORD LEVELS...IS EXPECTED. MODERATE TO LOCALLY MAJOR COASTAL
FLOODING IS POSSIBLE DURING THE TUESDAY MORNING AND EARLY AFTERNOON
HIGH TIDES CYCLE AS WELL.

THE EXACT TRACK/TIMING OF THE STORM WILL DETERMINE THE MAGNITUDE
OF COASTAL FLOODING TONIGHT...BUT DUE TO COMBINED STORM TIDE AND
BREAKING WAVES THERE IS HIGH CONFIDENCE FOR A MAJOR TO LOCALLY
RECORD BREAKING COASTAL FLOODING EVENT WITH LIFE THREATENING
INUNDATION...AS WELL AS DAMAGE TO STRUCTURES IN HISTORICALLY FLOOD
PRONE SPOTS.

WAVES ON THE ATLANTIC OCEAN SOUTH OF LONG ISLAND ARE EXPECTED TO
BUILD TO AS HIGH AS 30 TO 35 FT BY TONIGHT...RESULTING IN BREAKERS OF
15 TO 25 FT ON THE SHORELINE. THESE BATTERING WAVES SUPERIMPOSED
ON TOP OF THE STORM TIDE WILL RESULT IN SEVERE BEACH
EROSION...WASHOVERS...AND DAMAGE TO SHORELINE STRUCTURES. THIS IS
ESPECIALLY TRUE FOR LOW LYING AREAS ALONG OCEAN PARKWAY AND DUNE
ROAD...THE EASTERN ENDS OF THE TWIN FORKS OF LONG ISLAND...AND
FIRE ISLAND COMMUNITIES SUCH AS FAIR HARBOR...OCEAN BEACH...CHERRY
GROVE...FIRE ISLAND PINES AND DAVIS PARK. THERE IS EVEN A
POSSIBILITY THAT LOW LYING AND NARROW PORTIONS OF THE BARRIER
ISLANDS ALONG THE ATLANTIC OCEAN WILL MAY BE BREACHED.

MEANWHILE ON LONG ISLAND SOUND...WAVES OF 8 TO 15 FT WILL BATTER THE
COAST ON TOP THE RECORD STORM SURGE LEVELS. THE WESTERN SOUND WILL
SEE THE HIGHEST SURGE. AREAS FROM EAST HAVEN...WEST TO THE BRONX AND
QUEENS...AS WELL AS ALONG THE NORTH SHORE OF NASSAU AND SUFFOLK
COUNTIES WILL LIKELY SEE HISTORIC COASTAL FLOODING...WITH
HISTORICALLY VULNERABLE AREAS SEEING DAMAGE TO SHORELINE
STRUCTURES.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD WARNING UNTIL 3 PM EDT TUESDAY FOR CTZ009>012.
     HIGH WIND WARNING UNTIL 6 PM EDT TUESDAY FOR CTZ005>012.
     FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR CTZ005>012.
NY...COASTAL FLOOD WARNING UNTIL 3 PM EDT TUESDAY FOR NYZ071>075-
     078>081-176>179.
     HIGH WIND WARNING UNTIL 6 PM EDT TUESDAY FOR NYZ067>075-
     078>081-176>179.
     FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR NYZ067>075-078>081-
     176>179.
NJ...COASTAL FLOOD WARNING UNTIL 3 PM EDT TUESDAY FOR NJZ006-106-
     108.
     HIGH WIND WARNING UNTIL 6 PM EDT TUESDAY FOR NJZ002-004-006-
     103>108.
     FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR NJZ002-004-006-
     103>108.
MARINE...HURRICANE FORCE WIND WARNING UNTIL NOON EDT TUESDAY FOR ANZ330-
     335-338-340-345-350-353-355.

&&

SYNOPSIS...GOODMAN
NEAR TERM...12/GOODMAN/JP
SHORT TERM...GOODMAN
LONG TERM...
AVIATION...JC
MARINE...GOODMAN
HYDROLOGY...12/GOODMAN
TIDES/COASTAL FLOODING...PW
Hazardous weather outlook, Oct 29, 5:14 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
514 AM EDT MON OCT 29 2012

CTZ005>008-NJZ002-004-103>105-107-NYZ067>070-301000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
514 AM EDT MON OCT 29 2012

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT TUESDAY...
...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ106-108-301000-
EASTERN ESSEX-EASTERN UNION-
514 AM EDT MON OCT 29 2012

...COASTAL FLOOD WARNING IN EFFECT UNTIL 3 PM EDT TUESDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT TUESDAY...
...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   HIGH WIND WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   HIGH WIND WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-350-353-355-301000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
514 AM EDT MON OCT 29 2012

...HURRICANE FORCE WIND WARNING IN EFFECT UNTIL NOON EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE FORCE WIND WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE FORCE WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NJZ006-NYZ071>075-078>081-176>179-301000-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
514 AM EDT MON OCT 29 2012

...COASTAL FLOOD WARNING IN EFFECT UNTIL 3 PM EDT TUESDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT TUESDAY...
...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   HIGH WIND WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   HIGH WIND WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ345-301000-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
514 AM EDT MON OCT 29 2012

...HURRICANE FORCE WIND WARNING IN EFFECT UNTIL NOON EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE FORCE WIND WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE FORCE WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Oct 29, 12:00 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1200 PM EDT MON OCT 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     NON-TSTM WND GST SYOSSET                 40.82N  73.50W
10/29/2012  M56 MPH          NASSAU             NY   TRAINED SPOTTER

            TRAINED SPOTTER

&&

TFM
Local storm report, Oct 29, 12:01 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1201 PM EDT MON OCT 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     NON-TSTM WND DMG NEW YORK                40.71N  74.01W
10/29/2012                   NEW YORK           NY   EMERGENCY MNGR

            APPROXIMATELY 70 TREES ARE DOWN ACROSS CITY PARKS.

&&

DS
Local storm report, Oct 29, 12:06 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1206 PM EDT MON OCT 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     NON-TSTM WND GST BAYVILLE                40.91N  73.56W
10/29/2012  M56 MPH          NASSAU             NY   TRAINED SPOTTER

            TRAINED SPOTTER

&&

TFM
Local storm report, Oct 29, 12:09 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1209 PM EDT MON OCT 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     COASTAL FLOOD    HAVERSTRAW              41.19N  73.95W
10/29/2012                   ROCKLAND           NY   PUBLIC

            RIVER ROAD IS CLOSED FROM TIDAL FLOODING DURING HIGH
            TIDE.

&&

DS
Local storm report, Oct 29, 12:26 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1226 PM EDT MON OCT 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     NON-TSTM WND DMG SELDEN                  40.87N  73.05W
10/29/2012                   SUFFOLK            NY   PUBLIC

            LARGE TREE DOWN NEAR INWOOD AVENUE NEAR EVERGREEN DRIVE

&&

DS
Local storm report, Oct 29, 12:45 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1245 PM EDT MON OCT 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     NON-TSTM WND GST SYOSSET                 40.82N  73.50W
10/29/2012  M58 MPH          NASSAU             NY   TRAINED SPOTTER

            TRAINED SPOTTER

&&

TFM

Nearby

Areal Flood Warnings in New York, 2012Areal Flood Warnings in New Jersey, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.